Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Tulsa, OK

March 9, 2007Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2007, 5:00 PM CST for Latimer County, Pittsburg County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2007, 5:00 PM CST (23:00 UTC)
Expired
Mar 9, 2007, 6:00 PM CST
In force
60 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 5:45 PM CSTHAIL 1Wilburton, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 3:31 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092259
SVRTSA
OKC077-121-100000-
/O.NEW.KTSA.SV.W.0023.070309T2300Z-070310T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST FRI MAR 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  EASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 600 PM CST

* AT 458 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF WILBURTON...
  MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON AND
  RED OAK.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3503 9560 3486 9558 3491 9507 3507 9509

$$
2 follow-up statements
000 
WWUS54 KTSA 092332
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CST FRI MAR 9 2007

OKC121-092342-
/O.CAN.KTSA.SV.W.0023.000000T0000Z-070310T0000Z/
PITTSBURG OK-
532 PM CST FRI MAR 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITTSBURG COUNTY IS 
CANCELLED...

LAT...LON 3503 9547 3485 9545 3491 9507 3507 9509

$$

OKC077-100000-
/O.CON.KTSA.SV.W.0023.000000T0000Z-070310T0000Z/
LATIMER OK-
532 PM CST FRI MAR 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST 
FOR NORTHERN LATIMER COUNTY...

AT 527 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF
WILBURTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON...RED
OAK AND PANOLA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3503 9547 3485 9545 3491 9507 3507 9509

$$
000 
WWUS54 KTSA 100002
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CST FRI MAR 9 2007

OKC077-100012-
/O.EXP.KTSA.SV.W.0023.000000T0000Z-070310T0000Z/
LATIMER OK-
602 PM CST FRI MAR 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LATIMER COUNTY
EXPIRES AT 600 PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3503 9547 3485 9545 3491 9507 3507 9509

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 PM CST, 2 hours earlier.

Area forecast discussion, Mar 9, 3:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CST FRI MAR 9 2007

.DISCUSSION...
DRY LINE ROUGHLY ALONG A NOWATA TO OKMULGEE LINE...AND EXTENDS
SOUTHWEST ACROSS SOUTH CENTRAL OKLAHOMA. COLD FRONT LOCATED ROUGHLY
ALONG A PONCA CITY TO OKLAHOMA CITY LINE. TEMPERATURES HAVE WARMED
NICELY THIS AFTERNOON IN AREAS THAT BECAME PRECIP FREE THIS MORNING.
AN UPPER WAVE ENTERING NORTH CENTRAL OKLAHOMA CONTINUES TO PUSH
SOUTHEAST. THIS FEATURE WILL AID FRONTAL MOVEMENT...HOWEVER
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL REMAIN UNDER THE GUN
FOR ADDITIONAL STORM DEVELOPMENT FOR THE REST OF THE AFTERNOON AND
POSSIBLY EARLY EVENING UNTIL DRIER AIR PUSHES IN BEHIND THE FRONT.
DRY WEATHER TO CONTINUE THROUGH TOMORROW...THEN THE NEXT UPPER
FEATURE WILL AFFECT THE AREA LATE SATURDAY NIGHT AND SUNDAY. VERY
LITTLE CONSISTENCY STILL RULES AMONG THE MODELS...AS WELL AS RUN TO
RUN CONSISTENCY WITH THE GFS. REGARDLESS OF SOLUTION...SUNDAY LOOKS
TO BE WET SO THE HIGH POPS CURRENTLY ADVERTISED ARE WARRANTED. THE
AFOREMENTIONED CAVEATS WILL COME MORE INTO PLAY BEYOND
SUNDAY...WHERE THE PROGRESSIVE WRF WOULD END PRECIP FASTER THAN THE
SLOWER AND FURTHER WESTWARD DIGGING UPPER LOW. THE GFS SOLUTION
WOULD KEEP POSSIBLY SOUTHEAST OKLAHOMA IN CLOSE ENOUGH PROXIMITY TO
THE UPPER LOW TO INCLUDE LOW POPS...HOWEVER WILL SIDE WITH THE
PROGRESSIVE SOLUTIONS AT THIS POINT. NEXT FRONT TO COME DOWN FROM
THE NORTH LATE WEDNESDAY INTO THURSDAY...CURRENT LOW POPS AT THAT
TIME LOOK REASONABLE SO WILL LEAVE AS IS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  69  47  56 /   0  10  30  70
FSM   45  72  48  59 /  20  10  10  80
MLC   48  72  50  58 /  10  10  20  80
BVO   39  68  43  56 /   0  10  30  70
FYV   42  66  43  55 /  20  10  10  70
BYV   43  66  42  55 /  20  10  10  70
MKO   44  70  47  56 /  10  10  20  70
MIO   41  67  42  55 /   0  10  20  70
F10   46  71  49  56 /   0  10  30  80
HHW   50  74  52  62 /  20  10  20  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, Mar 9, 4:59 AM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CST FRI MAR 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST FRI MAR 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER 2 PM.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING
HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
AND SHIFT FURTHER EASTWARD BY AFTERNOON.  THIS WILL OCCUR WELL
IN ADVANCE OF A FRONTAL BOUNDARY WHICH WILL MOVE INTO
THE AREA DURING THE AFTERNOON.  THUNDERSTORMS CHANCES WILL
CONTINUE ALONG AND EAST OF THE PROGRESSING FRONTAL
BOUNDARY...WITH THE COMBINATION OF WARMER TEMPERATURES
AND GRADUALLY INCREASING MOISTURE FOCUSING THE INSTABILITY
PRIMARILY OVER SOUTHEAST OKLAHOMA.  SHOULD STORMS DEVELOP
THIS AFTERNOON...WIND FIELDS ALOFT WILL SUPPORT SUPERCELLS
WITH LARGE HAIL THE PRIMARY THREAT GIVEN THE COLD TEMPERATURES
ALOFT.  STRONG WIND POTENTIAL WILL ALSO BE POSSIBLE PENDING
THE AMOUNT OF HEATING THAT CAN OCCUR BY AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER
SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN FOR SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AS THE NEXT STORM SYSTEM DROPS INTO THE
SOUTHERN PLAIN.  LATEST DATA SUGGESTS THIS SYSTEM WILL
BE QUITE STRONG WITH WIDESPREAD THUNDERSTORM COVERAGE
POSSIBLE.  AVAILABLE INSTABILITY CURRENTLY APPEARS MARGINAL
FOR SEVERE WEATHER...THOUGH THIS WILL MONITORED WITH LATER
FORECASTS.

DRY WEATHER RETURNS FOR EARLY NEXT WEEK...WITH A RETURN
OF THUNDERSTORM CHANCES BY LATE NEXT WEEK IN ADVANCE OF
THE NEXT COLD FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 9, 4:33 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CST FRI MAR 9 2007

OKZ070-092300-
MUSKOGEE OK-
433 PM CST FRI MAR 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

AT 433 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WARNER AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 9, 4:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CST FRI MAR 9 2007

OKZ049-092330-
PUSHMATAHA OK-
453 PM CST FRI MAR 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     EASTERN PUSHMATAHA

AT 453 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF NASHOBA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 5:26 PM CSTSevere Thunderstorm WarningTSAHaskell53 min
Mar 9, 5:28 PM CSTSevere Thunderstorm WarningTSALeFlore, Pushmataha62 min
Mar 9, 5:34 PM CSTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah56 min
Mar 9, 5:43 PM CSTSevere Thunderstorm WarningTSACraig62 min
Mar 9, 5:53 PM CSTSevere Thunderstorm WarningTSALatimer67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.